Medical Questions > Womens Health > Birth Control Forum

Nausea and birth control

I started birth control (Lavora) in March. A week into the pills, I quit taking them because I literally could not function. I was nauseaous, anxious, my breasts had increased a full cup and a half in size and I was having severe headaches. I explored the option of non hormonal birth control as the nurse practioner advised me that I may be intolerant to hormones. So I tried the IUD (now know as an IUC). That didnt work either because they couldn't get it through because my Cervix wouldnt soften. They even put me on a drug also used for abortions to help soften the cervix and it still didnt help. The nurses advised me to wait for my period and to start birth control pills again because I was ineligible for the IUD. I waited almost a month. I didn't get a period and out of normal reaction took a pregnancy test. The test came back negative. I called a nurse practionier to discuss my situation and get her advice. (I don't have health insurance so I don't have a lot of options when it comes to medical advice or attention). She told me that I am hormonally imbalanced and to just start my pills (YAZmin) right away. I started my pills that night. I take them every night just before bed. However, I am 3 weeks in and have spent 2 of those weeks with EXTREME nausea. I cannot eat anything without wanting to throw up. But if I dont eat, I get nauseaous from lack of food and nutrition to the point of muscle fatigue, light headedness and body weakness. With or without food, I end up nauseaous and unable to function. This doesnt just last an hour or so either, it lasts all day long. The only solice I find is when I sleep. I have also noticed that it seems to be getting worse and not any better. I have tried eating blander foods that will not necessarily upset a stomach. It has not helped. What do I do? I am miserable. What are symptoms that someone would have if they were intolerant to BC? How would I know if I was really intolerant to BC?
Did you find this post helpful?
|

User Profile
replied May 18th, 2009
Extremely eHealthy
You may have to go off the pills all together. I would call the nurse practitioner as soon as you can and ask her about this. It seems odd to me that she would have you start bc pills in the middle of your cycle....

If you don't get any satisfactory answers, you should see a real doctor. I know many people swear by nurse practitioners, but I have personally had some bad experiences (like incorrect diagnosis for a thyroid tumor kind of bad experience). They aren't doctors. Many of them are wonderful at what they do, but they still aren't doctors. They also vary widely in their knowledge of unusual problems.

Good luck. I hope you feel better soon.
|
Did you find this post helpful?
Users who thank MyrahU for this post: sweetlin263 

replied May 18th, 2009
The nurse practitioner told me that just starting my pills right away would not hurt me. It would help my body regulate and get back onto a normal cycle. I have not had an actual period since March 11th.
|
Did you find this post helpful?

replied August 30th, 2009
Birth Control Nausea
I know how you are feeling. I have used the pills for over a year now and I still have extreme nausea to the point where I can't get any sleep at night. I tried eating blander foods too and it didn't help. I also know how you feel considering when I don't eat I'm nauseous as much as when I do. I went off the pills for a month last month and I was still sick to my stomach for most of the month, my body getting used to the change, but the end of that month was the best few days of my stomach's life since starting the pills. My roomate told me that when she was on the pill she took it every night at the exact same time and that helped reduce her nausea. Apparently if she didn't, she felt somewhat like what I feel right now. I decided to take her advice and try the pills again and it was a bad mistake. Taking the pill every night at the exact same time still hasn't helped anything and I'm starting to look at other options too. Thank you for posting your problem, it's really nice to know I'm not the only girl out there going through this. I'm sorry I'm not responding to your post with a solution, but if you find a solution or have found one I'd really appreciate it if you could share that information with me. Good luck to you
|
Did you find this post helpful?

replied October 19th, 2009
Sick one day out of nowhere
I agree. I was on Yasmin for a few years. Out of nowhere one day I got sick, and ever since I have had "morning sickness" EVERY day. It took me a few months to figure out what it was because it was just so random and out of nowhere! Finally I was so fed up I threw my pills out the window after trying a few different kinds with lower estrogen. Nothing worked. Its been a while since I last used them, maybe a year or so. Im about to go back on them because i did not like the Depo shot after 2 injections. Hopefully I can take the pills again without getting sick! We will see...
|
Did you find this post helpful?
Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...